DOI 10.3390/antibiotics14060560
High-Dose Benzylpenicillin Treatment-Induced Febrile Neutropenia in HIV-Infected Male with Neurosyphilis: Case Report.
Аннотация
Background
Prevention of an irreversible sequalae in neurosyphilis patients requires immediate high-dose intravenous benzylpenicillin administered for a prolonged period of time. However, life-threatening neutropenia has been reported as one of the complications following extended usage of benzylpenicillin. Case presentation: We report a 54-year-old male patient with HIV who developed high-dose benzylpenicillin-induced febrile neutropenia during neurosyphilis treatment. The patient developed a fever of up to 39.8 °C, severe leukopenia (<1 × 109/L), and neutropenia (0.2 × 109/L). He also presented with slightly elevated C-reactive protein and procalcitonin levels but had no clear symptoms of other infections. The diagnosis was confirmed by excluding other possible causes of neutropenia: flu, measles, sepsis, and HIV-related neutropenia. Third-generation antipseudomonal cephalosporin in combination with vancomycin and granulocyte colony-stimulating factor were administered, and the patient saw a rapid improvement in clinical symptoms and laboratory findings.
Conclusions
High-dose benzylpenicillin-induced neutropenia should be considered a complication after prolonged periods of neurosyphilis treatment with high-dose benzylpenicillin when there is no evidence of other potential causes of neutropenia. Early diagnosis and proper treatment are critical in order to prevent this dangerous condition from deteriorating further.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.